Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms crawled south across Parmer County late this night accompanied by one severe wind gust near Friona and locally heavy rain up to 1.21 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 29, 7:41 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 7:41 PM CST, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
841 PM CDT FRI JUL 29 2016
.UPDATE...
Updated to boost PoPs later this evening and overnight mainly
along and north of Highway 70. Also lowered min temps a few
degrees in these areas for anticipated precip and/or cooling
potential from outflow.
Recent maturation of storms into an MCS from near Boise City
southwest to Fort Sumner should continue to benefit from improving
southerly inflow/LLJ development. The exception to this appears to
be along the southwestern half of this MCS where IR cloud top
cooling has been anemic compared to the NW Panhandle coincident
with a maximum in MLCAPE. Extrapolation from regional radars and
recent HRRR trends favor isolated-to-scattered storms arriving
first in our NW zones near 10 PM before a more solidified area of
storms affects areas farther east. Severe threat looks to remain
isolated at best with wind the sole threat for now.
&&
.PREV DISCUSSION... /issued 622 PM CDT FRI JUL 29 2016/
AVIATION...
VFR with southerly winds of 10-15 knots. Line of TS in northeast
NM moving southeast is anticipated to weaken along its southern
half after sunset, while the remaining portion should persist
overnight near a NW-SE front in the Panhandle. CDS does stand a
fair chance of TS after midnight, so inserted a TEMPO TS for a few
hours. PVW and LBB may see spotty TS develop after 06Z along any
outflow boundaries, but this very conditional at the moment.
&&
.LUB Watches/Warnings/Advisories...
None.
&&
93
Hazardous weather outlook, Jul 29, 4:53 AM CST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
553 AM CDT FRI JUL 29 2016
TXZ021>044-301100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
553 AM CDT FRI JUL 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT, PRIMARILY ACROSS
THE SOUTHERN TEXAS PANHANDLE. A COUPLE OF THESE STORMS COULD BECOME
STRONG AND PRODUCE SMALL HAIL, WIND GUSTS IN EXCESS OF 50 MPH AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE POTENTIAL FOR HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Parmer
- When
- July 29, 9:45 PM CST
- Where
- Parmer County, 0.57 mi W of Friona Benger Arpk
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.650, -102.690
Measured by a Texas Tech University West Texas mesonet station located two miles northeast of Friona.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Iowa, July 29, 2016$2.5 million · 1 event
- Flash Flooding in Illinois, July 29, 2016$1.0 million · 2 events
- Flash Flooding in Tennessee, July 29, 2016$145,000 · 4 events
- Flash Flooding and Hail in Nebraska, July 29 to 30, 2016$88,000 · 1 in hail · 14 events
- Lightning Strike in Arizona, July 29, 2016$150,000 · 1 event
- Damaging Winds in Arizona, July 29, 2016$82,000 · 61 kt wind · 9 events
- Flash Flooding and Hail in Arizona, July 29, 2016$32,000 · 64 kt wind · 8 events
- Hail and Damaging Wind in Colorado, July 29, 20162.5 in hail · 31 events
- Flash Flood and Flood in Kentucky, July 29, 2016$25,000 · 2 events
- Flash Flooding in Ohio, July 29 to 30, 2016$21,000 · 3 events
- Flash Flooding and Flooding in Ohio, July 29 to 30, 2016$15,000 · 8 events
- Damaging Wind in Tennessee, July 29, 2016$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640381.